I often take longer to taper down than the gi suggests and when i go back to see him and report what dosage im on he never objects ..
I also ask for some 2.5 mg pills to make the tapering as smooth as possible , i.e go from 20 to 17.5 for a few weeks and then to 15g etc etc
sometimes we can go from experience and not from what the text books or docs think is best , and i guess as long as you do taper down and dont stay at a constant dose then it is progress. Its not good to stay on pred for longer than needed but also not good to come off it too quick and relapse
Also ive noticed in the many times ive tapered down from a course of pred , that initially im fine reducing the dose but then it kicks back at me a week or so later and i have to either ride it out or sometimes go back on the last dose for another week or so and try again
another thing ive found is that when the dose gets down past 15-10mg i start to be aware of the side affects becoming much less and my body gets back to being mine again ! - in which case i take it even more slowly with the tapering .
I apologize if I'm being a pain! It's almost 2 am, and even though I took my pred at 8 am in the morning, I'm still awake!
Post Edited (Jen77) : 5/18/2008 2:44:11 AM (GMT-6)
Oh and I also plan on calling my not so wonderful current GI to let him know that I'm not doing well tapering. That way at least he'll know that I'll still be on the higher dose. Not that I have a lot of faith in him helping me further, but I'm really trying to do everything by the book!
Post Edited (Jen77) : 5/19/2008 12:25:03 AM (GMT-6)
My first time on Pred, the doctor had me drop from 60mg to 40. When I mentioned that i was really tired for a few days after, he told me the change in Pred couldn't possibly be the reason. !!! I don't see that guy anymore. My current GI has me drop 10mg at a time until I get to 20mg, and then 5 at a time after that. He's open to going slower if necessary, but I've been OK at that rate.
It's been about a week and a half since my last dose of Pred, and I'm still struggling with headaches, muscle pain, and being tired. I could talk to him and go back to 2.5mg, but at this point I should be through the worst, and I don't want to have to go through this all again in another couple of weeks.